Logo-jpd
J Parathyr Dis. 2023;11: e11233.
doi: 10.34172/jpd.2023.11233
  Abstract View: 436
  PDF Download: 283

Case Report

Propylthiouracil induced ANCA-positive vasculitis in a patient with Graves’ disease; a case report

Saeed Kalbasi 1 ORCID logo, Alireza Tajik 2* ORCID logo, Samaneh Ahmadi 3 ORCID logo, Hamidreza Khodabandeh 4, Nafiseh Zare 5, Manuchehr Bashirynejad 6 ORCID logo

1 Department of Endocrinology and Metabolism, School of Medicine, Loghman Hakim Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran.
2 Medical Practitioner, Shahid Beheshti University of Medical Sciences, Tehran, Iran.
3 Skull Base Research Center, Loghman Hakim Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran.
4 Department of Radiology, Imam Hossein Hospital, Shahidbeheshti University of Medical Science, Tehran, Iran.
5 Islamic Azad University, Ayatollah Amoli Branch, Amol, Iran.
6 Department of Pharmacoeconomics and Pharmaceutical Management, Tehran University of Medical Sciences, Tehran, Iran.
*Corresponding Author: Alireza Tajik, , Email: alireza.tajik0480@gmail.com

Abstract

Anti-neutrophil cytoplasmic antibodies (ANCA)-associated vasculitis is rare, but it can be triggered by chemicals, infections, and drugs. Patients who use anti-thyroid drugs are prone to involve with ANCA-associated vasculitis. Perinuclear ANCA (p-ANCA) is almost always positive in these patients. Patients have various presentations and symptoms such as (arthritis, edema) and this disorder usually resolves with discontinuation of the drug, however, some patients require high-dose steroids, immunosuppressive or plasmapheresis. A 38-year-old woman with a history of Graves’ disease was on long-term treatment with propylthiouracil (PTU), presented with severe bone pain, arthritis and edema in both feet. The patient’s manifestations were resolved with discontinuation of PTU, iodine therapy, and corticosteroid administration.

Please cite this paper as: Kalbasi S, Tajik A, Ahmadi S, Khodabandeh H, Zare N, Bashirynejad M. Propylthiouracil induced ANCA-positive vasculitis in a patient with Graves’ disease; a case report. J Parathyr Dis. 2023;11:e11233. doi:10.34172/jpd.2023.11233.
First Name
 
Last Name
 
Email Address
 
Comments
 
Security code


Abstract View: 437

Your browser does not support the canvas element.


PDF Download: 283

Your browser does not support the canvas element.

Submitted: 19 May 2023
Accepted: 01 Aug 2023
ePublished: 11 Aug 2023
EndNote EndNote

(Enw Format - Win & Mac)

BibTeX BibTeX

(Bib Format - Win & Mac)

Bookends Bookends

(Ris Format - Mac only)

EasyBib EasyBib

(Ris Format - Win & Mac)

Medlars Medlars

(Txt Format - Win & Mac)

Mendeley Web Mendeley Web
Mendeley Mendeley

(Ris Format - Win & Mac)

Papers Papers

(Ris Format - Win & Mac)

ProCite ProCite

(Ris Format - Win & Mac)

Reference Manager Reference Manager

(Ris Format - Win only)

Refworks Refworks

(Refworks Format - Win & Mac)

Zotero Zotero

(Ris Format - Firefox Plugin)